MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR
Model Number OE-A63
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Pentax medical was made aware of a complaint on 08-aug-2023 that occurred in the endoscopy suite during use in canada on (b)(6) 2023.The customer reported that a sterile single use distal end cap(dec), model oe-a63, lot number 0031102, came off during intubation and they switched to a gastroscope.The dec was lodged between the vocal cords.Hence, bx[biopsy] forceps and a basket were used to remove and retrieve the cap.The manufacturer and model of the forceps and basket were not provided.The sterile single use distal end cap(dec) was discarded and will not be returned for evaluation.The patient status in unknown at this point.The sterile single use distal cap was used with pentax medical video duodenoscope model ed34-i10t2, serial number (b)(6).This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 3165 device embedded in tissue or plaque health effect impact code: 4638 endoscopic procedure, 4642 additional device required, 4604 delay to treatment/therapy medical device problem code: 2907 detachment of device or device component component code: 424 cap, type of investigation: 4118 type of investigation not yet determined, investigation findings: 3233 results pending completion of investigation, investigation conclusions: 11 conclusion not yet available.Pentax medical pai received a good faith effort(gfe) response.Details below.Who was involved (clinician, technician, patient, other)? patient.What happened to the device (how did the device fail to meet its intended use or user expectation)? cap came off during intubation, switched to gastroscope.Lodged between vocal cords.Since the patient was not wearing an intubation tube at the time of the endoscopy, the patient was allowed to bite the mouthpiece and a normal endoscopy was performed.What happened to the patient (actual or potential clinical consequences from the event, patient outcome, current patient status)? patient status in unknown at this point.What procedure was involved ? ercp procedure.What actions have been taken to correct the issue ? bx forceps and a basket were used to remove the cap.When was it first observed ? the first event was (b)(6) 2023.Where in the facility did it happen ? endoscopy department.Where was it first observed ? during procedure in endoscopy.How did it happen (if known) ? unknown at this point.Was the procedure for treatment or diagnostic purposes? treatment.Was there a delay in the procedure which would require medical intervention such as additional anesthesia or prolonged hospital stay? yes.Did a nurse attach the cap# oe-a63 to the distal part of the endoscope.If so, did they hear the clicking sound when attaching it? yes.If additional information becomes available, a supplemental report will be filed with the new information.Manufacturer mdr 9610877-2023-00197, (b)(6) 2023 procedure.(b)(6) 2023 procedure.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 2687 foreign body in patient (health effect clinical code, 2687 foreign body in patient, was selected even though the dec was not retrieved from inside the patient by the user, but the dec was thought to have come off inside the patient's mouth and grabbed by the patient.) health effect impact code: 4638 endoscopic procedure, 4642 additional device required, 4604 delay to treatment/therapy.Medical device problem code: 2907 detachment of device or device component.Component code: 424 cap.Type of investigation: 10 testing of actual/suspected device, 3331 analysis of production records.Investigation findings: 4248 usage problem identified.Investigation conclusions: 27 cause traced to training, 19 cause traced to user.Evaluation summary: the returned cap was inspected at pentax medical canada and was in new condition revealing that is was not attached correctly.Pentax medical canada has confirmed by email that the customer confirmed verbally that training was conducted to address the user related error.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured on 19-oct-2022 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment on 28-oct-2022 and actual date shipped were confirmed on 31-oct-2022.Patient condition status was provided on 31-oct-2023 by pci and patient is noted as fine and no further reports or concerns were received.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.Manufacturer mdr 9610877-2023-00197, (b)(6) 2023 procedure.Manufacturer mdr 9610877-2023-00198, (b)(6) 2023 procedure.

Brand Name
PENTAX
Common Device Name
STERILE DISTAL END CAP WITH ELEVATOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA   1960012
Manufacturer Contact
william goeller
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key17608893
Report Number9610877-2023-00198
Device Sequence Number20695243
Product Code FDT
UDI-Device Identifier14961333232991
UDI-Public0114961333232991
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0031102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown